9.7.06

Chemo Vacation

I went with Mom and Dad to the Oncologist on Thursday. After a chest x-ray we were to visit the Dr. and Dad was to get Zometa and chemo. We weren't looking forward to the chemo because Dad feels kind of blah. His eyes are tearing sooo badly. He went to the eye Dr. (for the first time in his life) and got his tear duct opened up on the right side and the Dr. told Dad that he doesn't even have a tear duct on the left side. Weird. Anyway, besides the constant tearing of the eyes Dad feels tired and a bit short of breath. He has had some increase in lower leg edema. TED hose seem to help a bit. And he started taking the Lasix pills regularly again. Dad also has some neuropathy pain, slight, in the tips of two of his fingers. There are many little, annoying things that are bothering him. Especially frustrating is the fact that he can't taste anything.
Much to our surprise, after waiting in the room for 45 minutes, the Dr came in and said, "How about a vacation from chemo for 3 months?" Of course we asked about the x-ray and the Dr said that it showed an increase in fluid in the right and the left side...which she attributed to the chemo. She stated that the tumor didn't appear to be bigger and that she thought a break in chemo would be beneficial. We were good with that. Dad will have to have Zometa every month...but that is cake...no side effects there. So the next CT scan/chemo will be in October, unless, the Dr. said, Dad begins to feel worse ie...bony pain etc...
So...next appointment will be around the second week of August.
Hopefully some of the side effects of that Taxotere will subside.

Oh yah...tonight Dad pointed out a series of hive like areas on his torso and leg...please not shingles I hope.

0 Comments:

Post a Comment

Subscribe to Post Comments [Atom]

<< Home